Jump to content

Recommended Posts

DiRi

My husband is due to see oncologist tomorrow and I'm putting together a few questions to ask.  This visit is a follow up 2 months on from reducing his dose of Xtandi from 4 x 40mg tablets to 3 x 40mg tablets due to the unpleasant side effects and overwhelming fatigue and strange tingling that he would get through his body.  The reduced dose has been effective in reducing the side effects to some degree so we are hoping that his PSA hasn't risen as a result.

 

I've read about Metformin being added for those on Enzalutamide and that it may have the benefit of delaying resistance - this is one question that I will ask the oncologist.   

 

I can't help but think we are in a kind of holding pattern waiting for the Enzalutamide to stop working.  If/when this happens I wonder if my husband may be offered LU-177.  I know there have been mixed results, but it does sound promising (but expensive) unless on a trial?

 

Hubby has zolodex injections every 3 months with the 120mg Xtandi daily.  He has had 6 rounds of Doxetaxel and 3 sessions of radiation since diagnosis in Feb. 2017,  He has "innumerable" mets in his pelvic area and one in his L3 but no lymph involvement.  His pain is significant and so he takesTargin and Endone as needed.

 

I'm guessing that if his PSA has risen the oncologist will put him back on the full 160mg dose of Xtandi and keep an eye on things.

 

The information on this forum have been great.  It has given me the ability to understand more of what the oncologist tells us and almost to know what may be next in terms of treatment,  thank and any advice much appreciated.

Share this post


Link to post
Share on other sites
Charles Thurgood

Greetings DiRi,

 

While I'm a long term (19 years) prostate cancer patient perhaps the following might be of assistance.

I have had 3 monthly Zoladex 10.8 mg. since June 2010 with EXGVA 120 mg/monthly added later.

In 2017 with PSA in the 150-170 range I completed courses of Cabazitaxel followed by Docetaxel but as these didn't lower the PSA and a PET scan confirmed bony metastatic and other areas had increased in size I was referred for Lutetium treatment.

After 4 treatments (not a trail) my PSA fell from 730 to 70 which my Oncologist advises places me in the lower 50 percentile (whatever that means).

I due for blood tests and a PSMA/PET and CT scan early June.

I take Caponol 20mg./daily for pain relief in the pelvic area but apart from the odd bout of "dry retching" am in reasonable health being able to work in the garden and walk 3-4 km usually once a week. 

 

When the Lutetium treatment started I was told there would be 4 but now it's unlimited ("if you have the money Charlie we have the time") 

Hopefully the above will be of assistance. 

Regards Charliet

Share this post


Link to post
Share on other sites
Patrick Turner
4 hours ago, DiRi said:

He has "innumerable" mets in his pelvic area and one in his L3 but no lymph involvement.

Hi DiRi, 

I guess if your man is in pain and needs powerful pain killers that his Psa is high and the tumour load in also high.

It's nearly 10 years since my diagnosis but over that time I had ADT, EBRT twice, Cosadex, Zytiga and Docatexal and Psa did not go down after 4 Docatexal shots, but Psa reached only 45. I had PsMa Ga68 scan which showed many small bone mets but docs thought I'd respond to Lu177, so I booked in to begin it. While I waited, I had a 5th Doacatexal and Psa went to 50, the highest it has ever been. But then a month later and just before first Lu177 Psa was 25, twice what it was when I began chemo. I have just had 4 x Lu177 shots but before No 4, Psa went down to 5, my slight discomforts vanished, and then docs put me on Xtandi which I am tolerating well without any side effects. Docs thought the Xtandi would make Lu177 work better and I then had 4th Lu177 and maybe I will not need more because before No 4, Psa was 3.7. So Psa is falling quickly and maybe it will go much lower when I have a talk to doc in about 3weeks and have another PsI will last LLu18iyo  It went to 5 a  s bokked in for after . injects. and Rtook srly  have a am havt

Share this post


Link to post
Share on other sites
Patrick Turner
1 minute ago, Patrick Turner said:
4 hours ago, DiRi said:

He has "innumerable" mets in his pelvic area and one in his L3 but no lymph involvement.

Ignore my last post because I pressed the wrong button on keyboard and my post uploaded before I was finished...…...

Hi DiRi, 

I guess if your man is in pain and needs powerful pain killers that his Psa is high and the tumour load in also high.

It's nearly 10 years since my diagnosis but over that time I had ADT, EBRT twice, Cosadex, Zytiga and Docatexal and Psa did not go down after 4 Docatexal shots, but Psa reached only 45. I had PsMa Ga68 scan which showed many small bone mets but docs thought I'd respond to Lu177, so I booked in to begin it. While I waited, I had a 5th Doacatexal and Psa went to 50, the highest it has ever been. But then a month later and just before first Lu177 Psa was 25, twice what it was when I began chemo. I have just had 4 x Lu177 shots but before No 4, Psa went down to 5, my slight discomforts vanished, and then docs put me on Xtandi which I am tolerating well without any side effects. Docs thought the Xtandi would make Lu177 work better and I then had 4th Lu177 and maybe I will not need more because before No 4, Psa was 3.7. So Psa is falling quickly and maybe it will go much lower when I have a talk to doc in about 3 weeks and have another PsMa scan and this should show if I have got a very good response to Lu177.

For Lu177 to be effective, the PsMa scan should show the mets up clearly, and if my mets have become invisible to the next Psma scan there would be no point in having more Lu177, but maybe in months or years ahead, Psa may rise again because that's what prostate cancer does, it often goes down after treatment A then rises, so B is tried, then it goes down then rises, then C, D, E, F, until nothing in the doctors cupboard can make Psa go down and stay down. All the many treatments allowed me to have a very good quality of life since diagnosis and maybe for a few more years, but not forever. I'll be 72 in July, and I can't say I will reach 75, but apart from the threat of Pca, docs think I am doing OK because so many have a far worse outcome. Probably age and fitness can affect how well anyone might fare with Pca treatments. But the fitter the better. Anyway, Lu177 is becoming more popular because chemo tends to not work well for Pca. Sure Lu177 is expensive, there's no Medicare rebate for Australians like me here yet, but I found the money. There are some trials going on here as well. In USA there maybe trials but maybe lots of travel is also required. 

Fighting cancer is about going wherever you have to and paying the dough and all in a timely manner.

I wish your husband the best of luck,

Patrick Turner. 

 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...